Justin Delgado is husband to Kacie Doyle-Delgado, diagnosed at age 11. After more than a decade together, he considers himself to be an expert carb counter and Dexcom inserter. He graduated with his Master of Science in Finance from the University of Utah in 2013 and has been working in commercial banking since then. He attended his first Friends for Life conference in 2015 and is looking forward to volunteering with the teens.
October 23, 2006
Blood Tests and Insulin Injections, Daily Care
Question from Houston, Texas, USA:
I have been using NovoFine pen needles for the past month after I recently switched back to injections. However, sometimes when I inject my insulin using a pen, I feel my skin ripping! This often does not hurt, but it is an uncomfortable feeling. Is this possibly due to the pen tips being dull?
Are you reusing the pen needles (using more than once each)? If so, this could definitely be the cause. With the thinner and shorter needles that are out now, I find they quickly get dull with any re-use. If not, I cannot really think of other causes except for injection technique. I would have a diabetes educator watch your injection technique with both the pens and syringes and see if he/she can identify the problem.